MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous and mildly calcified vessel.A 5.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, the balloon ruptured after several inflations at 18 atmospheres for 30 seconds.The device was removed and the procedure was completed.There were no patient complications and the patient was in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: symmetry sv/5.0-4/4t/90 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 1mm proximal of the distal balloon to tip bond.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no damage or issues with the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13926403
Report Number2134265-2022-03488
Device Sequence Number11207480
Product Code LIT
UDI-Device Identifier08714729181897
UDI-Public08714729181897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0028451349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V18 150CM BSJ; GUIDEWIRE: V18 150CM BSJ; INFLATION DEVICE: ENCORE BSJ; INFLATION DEVICE: ENCORE BSJ; INTRODUCER SHEATH: 5F MOSQUITE SHEATH; INTRODUCER SHEATH: 5F MOSQUITE SHEATH
Patient SexUnknown